MAUDE Adverse Event Report: NUVASIVE, INC. X-CORE (R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. X-CORE (R) EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180027006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 12/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgeon reported the corpectomy was completed with the surgeon's/hospital's own chisel.The implant was not returned for evaluation.No further investigation can be completed at this time.Root cause has not been determined, no conclusion can be drawn.Review of labeling notes: warnings, cautions and precautions: "potential risk identified with the use of this device system, which may require additional surgery include: device component fracture, loss of fixation, non-union, fracture of the vertebra, spinal cord or nerve root injury, nerve damage due to surgical trauma, paralysis, neurological injury and vascular or visceral injury".
 
Event or Problem Description
On (b)(6) 2015 a female patient under went an xlif procedure for corpectomy at l1.After placing the xcore ii the surgeon was removing the posterior vertebral wall when the chisel accidently entered the spinal canal and spinal fluid leaked.Mep amplitude decreased but waveform was displayed until closure of the incisions.Following corpectomy, posterior decompression and spinal cord repair was performed.During follow-up the patient reportedly developed paralysis of the lower extremities.

Brand Name
X-CORE (R) EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5375640
Report Number2031966-2015-00094
Device Sequence Number19005508
Product Code MQP
UDI-Device Identifier00887517426505
UDI-Public00887517426505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Report Date (Section B) 01/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number7180027006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;